Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 47, NWS St. Louis, MO

July 27, 2025Audrain County, Monroe County, Ralls County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 27, 2025, 3:39 AM CDT for Audrain County, Monroe County, Ralls County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2025, 3:39 AM CDT (08:39 UTC)
Expired
Jul 27, 2025, 6:51 AM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Audrain County, MO, Monroe County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

705 
WGUS53 KLSX 270839
FFWLSX
MOC007-137-173-271145-
/O.NEW.KLSX.FF.W.0047.250727T0839Z-250727T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
339 AM CDT Sun Jul 27 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Northern Audrain County in central Missouri...
  Monroe County in northeastern Missouri...
  Southwestern Ralls County in northeastern Missouri...

* Until 645 AM CDT.

* At 339 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mexico, Centralia, Vandalia, Paris, Santa Fe, Perry, Madison, 
  Laddonia, Granville, Woodlawn, Rush Hill, Holliday, Thompson, 
  Florida and Duncans Bridge.

This includes the following State Parks...
	Union Covered Bridge Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3935 9231 3961 9230 3960 9219 3963 9219
      3940 9145 3932 9144 3932 9166 3915 9162
      3920 9211 3924 9210 3925 9231

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MRB
3 follow-up statements
905 
WGUS73 KLSX 270959
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
459 AM CDT Sun Jul 27 2025

MOC007-137-173-271145-
/O.CON.KLSX.FF.W.0047.000000T0000Z-250727T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Audrain MO-Monroe MO-Ralls MO-
459 AM CDT Sun Jul 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT THIS 
MORNING FOR NORTHERN AUDRAIN COUNTY IN CENTRAL MISSOURI AND MONROE 
AND SOUTHWESTERN RALLS COUNTIES IN NORTHEASTERN MISSOURI...

At 459 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Mexico, Centralia, Vandalia, Paris, Santa Fe, Perry, Madison, 
  Laddonia, Granville, Woodlawn, Rush Hill, Holliday, Thompson, 
  Florida and Duncans Bridge.

This includes the following State Parks...
	Union Covered Bridge Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3935 9231 3961 9230 3960 9219 3963 9219
      3940 9145 3932 9144 3932 9166 3915 9162
      3920 9211 3924 9210 3925 9231

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MRB
270 
WGUS53 KLSX 271050
FFWLSX
MOC007-137-173-271245-
/O.EXT.KLSX.FF.W.0047.000000T0000Z-250727T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
550 AM CDT Sun Jul 27 2025

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Northern Audrain County in central Missouri...
  Monroe County in northeastern Missouri...
  Southwestern Ralls County in northeastern Missouri...

* Until 745 AM CDT.

* At 550 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mexico, Centralia, Vandalia, Paris, Santa Fe, Perry, Madison, 
  Laddonia, Granville, Woodlawn, Rush Hill, Holliday, Thompson, 
  Florida and Duncans Bridge.

This includes the following State Parks...
	Union Covered Bridge Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3935 9231 3961 9230 3960 9219 3963 9219
      3940 9145 3932 9144 3932 9166 3915 9162
      3920 9211 3924 9210 3925 9231

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MRB
377 
WGUS73 KLSX 271151
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
651 AM CDT Sun Jul 27 2025

MOC007-137-173-271201-
/O.CAN.KLSX.FF.W.0047.000000T0000Z-250727T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Audrain MO-Monroe MO-Ralls MO-
651 AM CDT Sun Jul 27 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN AUDRAIN COUNTY IN 
CENTRAL MISSOURI AND MONROE AND SOUTHWESTERN RALLS COUNTIES IN 
NORTHEASTERN MISSOURI...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3935 9231 3961 9230 3960 9219 3963 9219
      3940 9145 3932 9144 3932 9166 3915 9162
      3920 9211 3924 9210 3925 9231

$$

MRB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:15 AM CDT, 1 hour 24 minutes earlier. Its key messages:

  • Dangerous heat expands areawide today, intensifying Monday and Tuesday. The worst impacts will be felt in the greater St. Louis metropolitan area where urban heat island influence is strongest.
  • Thunderstorm chances (20-50%) migrate along and south of I-70 today, but with weaker forcing and shear there is very little concern for severe weather or flash flooding.
  • The heat breaks for those north of I-70 on Wednesday, with relief felt areawide by Thursday.
Area forecast discussion, Jul 27, 2:15 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
215 AM CDT Sun Jul 27 2025

.KEY MESSAGES...

- Dangerous heat expands areawide today, intensifying Monday and
  Tuesday. The worst impacts will be felt in the greater St. Louis
  metropolitan area where urban heat island influence is
  strongest.

- Thunderstorm chances (20-50%) migrate along and south of I-70
  today, but with weaker forcing and shear there is very little
  concern for severe weather or flash flooding.

- The heat breaks for those north of I-70 on Wednesday, with
  relief felt areawide by Thursday.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 214 AM CDT Sun Jul 27 2025

Subtle mid-level ascent coincident with low-level frontogenesis and
a weak but sufficient low-level jet are stimulating training
thunderstorms across parts of east-central Missouri and west-central
Illinois. As much as 6.00 inches of rain is estimated to have fallen
across parts of Lincoln County, MO where efficient thunderstorms
trained for several hours and resulted in considerable flash
flooding. These thunderstorms are becoming somewhat outflow dominant
and are weakening. This weakening trend will continue as the low-
level jet continues to wane after sunrise. While I don't expect a
clean break between thunderstorm chances this morning and this
afternoon, the lack of stronger shear and forcing that will be in
place today according to nearly all available guidance will result
in more scattered coverage of the diurnally-driven thunderstorms.
The best chances look to be along the remnant outflow from ongoing
convection, mainly along and around the I-44 corridor during the
afternoon. With precipitable water values still quite high, even for
late July, any convection will threaten heavy rain and localized
flooding. Because there isn't a really tangible focus for these
storms in the afternoon, any flash flooding will be fairly isolated
in nature. Outside of these thunderstorms, heat index values will
climb into the triple digits areawide, and be highest in the St.
Louis metro area. Rain chances abate after sunset with the upper-
level ridge building quickly overnight. As a result, Monday will be
notably hotter with similar humidity values to today. Dangerous heat
index values will exist areawide, with particular focus again on the
urbanized areas. Parts of far southeast Missouri and southwest
Illinois will see a fairly low (15%) chance for thunderstorms in the
afternoon, but with the very warm air aloft from the ridge in place,
I doubt we will see much convective initiation.

MRB

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 214 AM CDT Sun Jul 27 2025

Tuesday looks fairly similar from a heat perspective, with virtually
no rain chances as the upper-level ridge is squarely overhead.
Meanwhile, a longwave trough will amplify over eastern Canada and
push a front south into the Mid-Mississippi Valley. The ridge
will begin to collapse like a house of cards from north to south
on Wednesday, aided by several shortwave impulses amidst the
periphery of the longerwave feature. Showers and thunderstorms are
likely (60- 70%) on Wednesday in the vicinity of the front, and
amidst the favorable antecedent thermodynamic environment for
heavy rain, I can't rule out a localized flood threat on
Wednesday. There will likely be a stark temperature gradient from
south to north, with cooler air further north and warm/humid
conditions lingering in the south. Depending on how things unfold,
we may need to extend the heat headlines in parts of the area on
Wednesday.

The front advances south, aided partly by synoptic forcing and
partly by convection, clearing the region and finally ending this
oppressive stretch of hot and humid weather. Lower (20-40%) rain
chances linger in parts of the area through the weekend with some
potential for the front to waver back north a bit. That said,
confidence remains high that we will enjoy a few days of below-
normal temperatures before a gradual warmup next week.

MRB

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1126 PM CDT Sat Jul 26 2025

The main concern this TAF period will again be showers and
thunderstorms at times through . Multiple clusters of thunderstorms
have developed just north of the I-70 corridor into south-central
IL, but it is uncertain if showers and thunderstorms will
develop/progress into any of the terminals. Therefore, PROB30 groups
have been maintained to the periods with highest chances at each
terminal. Additional development/redevelopment of showers and
thunderstorms Sunday afternoon and evening is anticipated to be
largely focused across east-central/southeastern MO and southwestern
IL with highest chances of impacts at St. Louis metro terminals.
Thunderstorms will be capable of MVFR to briefly IFR flight
conditions and gusty winds. Outside of thunderstorms, VFR flight
conditions will prevail.

Pfahler

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Tuesday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-
     Lincoln MO-Madison MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
     Warren MO-Washington MO.

     Extreme Heat Warning until 7 PM CDT Tuesday for Franklin MO-
     Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO.

     Heat Advisory from 1 PM this afternoon to 7 PM CDT Tuesday for
     Knox MO-Lewis MO-Marion MO-Shelby MO.

IL...Heat Advisory until 7 PM CDT Tuesday for Calhoun IL-Fayette IL-
     Greene IL-Jersey IL-Macoupin IL-Montgomery IL-Pike IL.

     Extreme Heat Warning until 7 PM CDT Tuesday for Bond IL-Clinton
     IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint Clair
     IL-Washington IL.

     Heat Advisory from 1 PM this afternoon to 7 PM CDT Tuesday for
     Adams IL-Brown IL.

&&

WFO LSX
Hazardous weather outlook, Jul 27, 2:17 AM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
217 AM CDT Sun Jul 27 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-280730-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
217 AM CDT Sun Jul 27 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Dangerous heat will continue today.

Mainly scattered thunderstorms are forecast through tonight. Locally
heavy rainfall is possible along with some gusty winds in the
stronger thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Dangerous heat will continue over much of the area through at least
Tuesday.

There is a chance of thunderstorms Sunday and again Wednesday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MRB

In the hours before

Local storm report, Jul 26, 11:38 PM CDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
1138 PM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Flash Flood      1 SSW Elsberry          39.16N 90.79W
07/26/2025                   Lincoln            MO   Emergency Mngr

            Water rescue due to flooding.

&&

MRB
Local storm report, Jul 26, 11:39 PM CDT, 4 hours before
Preliminary Local Storm Report
National Weather Service St Louis MO
1139 PM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     Flash Flood      Elsberry                39.17N 90.78W
07/26/2025                   Lincoln            MO   Emergency Mngr

            MO 79 closed at Brownsmill Road due to
            fast-moving flood water.

&&

MRB
Local storm report, Jul 27, 12:07 AM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1207 AM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     Flash Flood      3 SSW Elsberry          39.14N 90.81W
07/27/2025                   Lincoln            MO   Emergency Mngr

            Water rescue due to flash flooding.

&&

MRB
Local storm report, Jul 27, 3:34 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
334 AM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     Flash Flood      Jerseyville             39.12N 90.32W
07/27/2025                   Jersey             IL   Emergency Mngr

            Flooded roads at Arch and Cheney in
            Jerseyville.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:41 PM CDTRiver Flood WarningLSXLewis66 hr
Jul 26, 10:04 PM CDTRiver Flood WarningLSXPike12 days
Jul 26, 10:04 PM CDTRiver Flood WarningLSXPike12 days
Jul 26, 10:56 PM CDTAreal Flood AdvisoryLSXLincoln22 min
Jul 26, 11:18 PM CDTFlash Flood WarningLSXLincoln7 hr
Jul 26, 11:52 PM CDTFlash Flood WarningLSXPike7 hr
Jul 27, 2:36 AM CDTFlash Flood WarningLSXAudrain, Pike4 hr
Jul 27, 5:58 AM CDTAreal Flood WarningLSXLincoln7 hr
Jul 27, 6:33 AM CDTAreal Flood WarningLSXPike117 min
Jul 27, 9:12 AM CDTAreal Flood AdvisoryLSXCrawford, Washington3 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXMarion52 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXLincoln71 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXRalls38 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.